MAUDE Adverse Event Report: STRYKER SPINE-US MANTIS LONG CONSTRUCT HEX STRAIGHT ROD 6.0 X 100MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US MANTIS LONG CONSTRUCT HEX STRAIGHT ROD 6.0 X 100MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48487100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices was scrapped by hospital.
 
Event or Problem Description
It was reported that a xia deformity reduction long arm monoxial screw and a mantis long construct hex straight rod was found fractured during screw and rod removal post-operatively.This record represents the rod.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.A review of the device and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.From mantis surgical technique: these implants are temporary internal fixation devices designed to stabilize the operative site during the normal healing process.After healing occurs, these devices serve no functional purpose and can be removed.The surgeon must discuss all physical and psychological limitations inherent to the use of the device with the patient.This includes the rehabilitation regimen, physical therapy, and wearing an appropriate orthosis as prescribed by the physician.Particular discussion must be directed to the issues of premature weight bearing, activity levels, and the necessity for periodic medical follow-up.While the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.Fatigue fracture of spinal fixation devices, including screws and rods, has occurred.As the devices were planned to be removed, it is most likely that the patient healed and had no functional purpose.Due to the length of implantation, and the probable patient healing, the most likely root cause is fatigue fracture.

Brand Name
MANTIS LONG CONSTRUCT HEX STRAIGHT ROD 6.0 X 100MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9547806
Report Number0009617544-2020-00004
Device Sequence Number11348145
Product Code NKB
UDI-Device Identifier04546540671721
UDI-Public04546540671721
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K092631
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48487100
Device Catalogue Number48487100
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/24/2019
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1